metformin & allergy to sulfa!!

im allergic to sulfa & dr put me on metformin. said the computer didnt flag it when she put it in so i "should b ok" with taking it...im a little overweight..so idk if it will help with weightloss or not. anyone else have an allergy to sulfa and taking metformin and been ok?
REPLIES
By: BabyBumpUser
Member since Apr 20, 2011
Posted: on Aug 30, 2011
bump
By: BabyBumpUser
Member since Jul 21, 2011
Posted: on Aug 30, 2011
it will take a few months to help with weightloss, I took it, but I had some type of allergy to it, it made me itch really bad
By: BabyBumpUser
Member since Jun 25, 2011
Posted: on Aug 30, 2011
I also was allergic to it and broke out in major hives and ended up in the hospital from anaphylaxis. I was only on it for 2 weeks but it was miserable. Most others don't react that bad just stomach issues. I don't know if it contains sulfa. Do you mean sulphur or sulfa?
By: BabyBumpUser
Member since Jun 25, 2011
Posted: on Aug 30, 2011
I googled it and found this:
If you are allergic to sulfonamides ("sulfa" medications), you may also be allergic to glyburide and metformin -- though most people with sulfa allergies can take glyburide and metformin without problems. Let your healthcare provider know if you have a sulfa allergy.

If you are not severely allergic, maybe you can ask your dr if you can cut your 500mg pills in half and slowly increase your dosage. That way if you are allergic you will have less of it on your system so you can monitor your reaction. Just a thought.
By: BabyBumpUser
Member since Apr 20, 2011
Posted: on Aug 30, 2011
sulfa instantly closes my throat. should i ask for a different fertility drug?? :( thank you ladies very much

Mobile View | Full Site